Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

White patches appeared on forehead on using a tanning bed. Diagnosed fibromyalgia. What is it ?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 304 Questions
Hi there I have fibromyalgia diagnosed a year now. Just before any symptoms of fibromyalgia I went in a tanning bed one time only and these white patches appeareNDennis my forehead and have never gone away .. I have tried lots of creams from dermatologist she has said it is not vertiligo but can't figure out what is it and now I am in the sun the patches are pinkish red
Posted Thu, 12 Jul 2012 in Pigmentation Problems
Answered by Dr. Rohit Batra 13 hours later

Thanks for your query.

An entity named “Post Inflammatory hypopigmentation XXXXXXX can occur as a result of any sort of inflammation, heat or sun exposure or contact with any chemical.

If the occurrence of lesions is associated with a Tanning bed, then it’s most likely to be a post inflammatory hypopigmentation following an Ultra violet - B burn.

These sorts of lesions are not vitiligo and most of such lesions respond to long term application of mild topical steroids. I suggest you to visit your nearest dermatologist if you haven't met yet and take a prescription from him/her.

Hope this helps. Let me know if you need any other information.


Dr.Rohit Batra
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor